Clinical Evidence Synopsis Published for T2DM

Share this content:
Clinical Evidence Synopsis Published for T2DM
Clinical Evidence Synopsis Published for T2DM

WEDNESDAY, Oct. 18, 2017 (HealthDay News) -- Adding a sulfonylurea or metformin to insulin is associated with approximately a 1 percent reduction in hemoglobin A1c (HbA1c), and addition of a sulfonylurea (but not metformin) is associated with more hypoglycemic events, according a clinical evidence synopsis published online Oct. 17 in the Journal of the American Medical Association.

Rimke C. Vos, Ph.D., and Guy E.H.M. Rutten, M.D., Ph.D., from University Medical Center Utrecht in the Netherlands, summarized a research review of studies that examined the effect of the addition of oral hypoglycemic agents among patients with type 2 diabetes who do not achieve optimal glycemic control with insulin monotherapy.

The researchers found that adding a sulfonylurea to insulin was correlated with more hypoglycemic events than insulin alone; this was not seen for metformin. There was an approximate 1 percent decrease in HbA1c with the addition of a sulfonylurea or metformin to insulin.

"Future randomized clinical trials could address the effect of adding oral hypoglycemic agents to insulin therapy for the outcomes of diabetes-related morbidity and mortality, all-cause mortality, and quality of life," the authors write.

The authors disclosed ties to the pharmaceutical industry.

Abstract/Full Text (subscription or payment may be required)

Share this content:

is free, fast, and customized just for you!




Already a member?

Sign In Now »

Drug Lookup

Browse drugs by: BrandGenericDisease



Sign up for myCME e-newsletters




More in Home

FDA Approves First Generic Under-the-Tongue Suboxone

FDA Approves First Generic Under-the-Tongue Suboxone

May only be prescribed by Drug Addiction Treatment Act-certified prescribers

Kellogg's Honey Smacks Cereal Recalled Due to Salmonella Risk

Kellogg's Honey Smacks Cereal Recalled Due to <i>Salmonella</i> ...

Twenty-four people have been hospitalized, but no deaths have been reported

Portable Music Player Use Linked to Hearing Loss in Children

Portable Music Player Use Linked to Hearing Loss ...

Increased odds of high-frequency hearing loss with portable music player use

is free, fast, and customized just for you!




Already a member?

Sign In Now »